MAUDE Adverse Event Report: SONOVA AG PHONAK AUDÜO L90-RT

SONOVA AG PHONAK AUDÜO L90-RT
Model Number 050-1000-P5
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Headache (1880); Vertigo (2134); Neuralgia (4413)
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp has reported that a patient heard tones from her hearing aid and experienced the device getting very hot and burning her behind the ear.The patient has immediately removed the device and noted it was hot to touch, especially at the bottom, where the charging contacts are located.After the incident the patient reported headache, pain above her right eye, around the right temple and cheek bone, back of her head and right side of the neck.Ent has confirmed that there was no physical burn but suggested that the incident has triggered a trigeminal neuralgia.The patient is being treated with tylenol and prednisone steroids.As of december 7, the patient is still experiencing facial pain, headaches and pain above her eye, however, the headaches have improved, and the neck pain has receded.The patient has no history of migraines, headaches, teeth issues or clenching of teeth.General state of teeth was good.The patient has discontinued the use of rechargeable hearing aids and switched to wearing an older non-rechargeable model.Patient has an appointment with neurologist scheduled in january.This is an initial report.Supplemental information will be provided upon availability of the further information.
 
Additional Manufacturer Narrative
Upon follow up in (b)(6) and (b)(6) 2024, patient indicated that she still has headaches and vertigo, and has been prescribed a treatment which she decided to forgo due to the tiredness resulting from medication intake.The patient has not returned to using the hearing aids.Overheating of the hearing aids due to the failure of the rechargeable battery is a documented risk of the device use intrinsic to the lithium-ion technology.According to the risk assessment and the available post-market data, overheating of the battery is very unlikely to lead to a serious injury to the device user.The manufacturer will continue to monitor similar issues for trends.This is the final report.

Brand Name
PHONAK AUDÜO L90-RT
Common Device Name
PHONAK AUDÜO L90-RT
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
minal maurya
750 n commons dr.
aurora, IL 
6308219589
MDR Report Key18363893
Report Number3005085999-2023-00015
Device Sequence Number7697521
Product Code OSM
UDI-Device Identifier07613389478112
UDI-Public07613389478112
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-1000-P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale